Florida, 2012Damaging Wind in Florida, May 19, 2012
May 19, 2012 · NWS TBW · 1 event in 1 county or zone
Isolated thunderstorms developed on seabreeze collisions, one of which produced a brief tornado touchdown over Pinellas County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed on seabreeze collisions, one of which produced a brief tornado touchdown over Pinellas County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 19, 8:00 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, May 19, 8:00 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
900 PM EDT SAT MAY 19 2012
.UPDATE...
EAST COAST SEA BREEZE/OUTFLOW FROM STORMS MOVING WESTWARD ACROSS
THE REGION THIS EVENING WITH A FEW SHOWERS AND STORMS DEVELOPING
ALONG AND RIGHT BEHIND IT. WINDS SHIFT HAS MOVED OFF NATURE COAST
AND SOUTHWEST FLORIDA...BUT STILL MOVING THROUGH THE TAMPA BAY
REGION. CONVECTION SHOULD CONTINUE TO SHIFT OUT INTO THE GULF THIS
EVENING WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES PREVAILING
OVERNIGHT. MOISTURE WILL REMAIN LIMITED THROUGH SUNDAY...BUT COULD
STILL BE ENOUGH CONVERGENCE ALONG SEA BREEZE WHEN COMBINED WITH
DAYTIME HEATING TO CAUSE A FEW SHOWERS AND STORMS TO POP UP DURING
THE AFTERNOON AND EARLY EVENING. OVERALL THE CURRENT GRIDS/ZONE
FORECAST ARE ON TRACK AND WILL ONLY UPDATE ZONE FORECAST IN A
LITTLE WHILE TO REMOVE EVENING RAIN CHANCES FROM TONIGHT.'
&&
.AVIATION...
SOME MVFR CEILINGS POSSIBLE NEAR FMY AND RSW UNTIL SEA BREEZE
SHOWERS DISSIPATE AROUND 02Z...OTHERWISE MAINLY VFR CONDITIONS
EXPECTED FOR THE NEXT 24 HOURS.
&&
.MARINE...
EASTERLY SURGE WILL MOVE ACROSS THE COASTAL WATERS TONIGHT THEN
WINDS WILL SUBSIDE LATE TONIGHT AND SUNDAY MORNING WITH A SEA
BREEZE DEVELOPING SUNDAY AFTERNOON. WINDS SPEEDS COULD INCREASE
INTO THE EXERCISE CAUTION RANGE WITH THE LEADING PART OF THE
SURGE...BUT SHOULD NOT LAST MORE THAN AN HOUR OR TWO. PRESENT
MARINE FORECAST LOOKS OK WITH NO MAJOR CHANGES PLANNED FOR LATE
EVENING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 89 70 90 / 20 10 10 10
FMY 70 91 70 90 / 20 30 20 20
GIF 68 90 67 91 / 10 20 20 10
SRQ 68 87 68 86 / 20 10 10 10
BKV 63 89 59 91 / 10 10 10 10
SPG 73 86 73 86 / 20 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
UPDATE/MARINE...69/CLOSE
AVIATION...63/JILLSON
Hazardous weather outlook, May 19, 4:02 AM EST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 AM EDT SAT MAY 19 2012
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-192100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
502 AM EDT SAT MAY 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
LIMITED MOISTURE WILL REDUCE OVERALL STORM COVERAGE TODAY
BUT THE HIGHEST CHANCES FOR STORMS WILL BE ALONG THE SEA
BREEZE OVER INLAND LOCATIONS DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. A WEAK STEERING FLOW WILL SUPPORT SLOW
MOVING STORMS WHICH WILL FAVOR SOME LOCALLY HEAVY RAINFALL
AMOUNTS IN SOME LOCATIONS. IN ADDITION COOL DRY MID LEVEL
AIR MAY ALLOW FOR A FEW STRONG TO SEVERE STORMS WITH LARGE
HAIL AND DOWNBURST WINDS THE MAIN HAZARDS. FREQUENT LIGHTNING
WILL ACCOMPANY THE STORMS. RESIDENTS AND VISITORS OF WEST AND
SOUTHWEST FLORIDA SHOULD KEEP AN EYE TO THE SKY TODAY AND IF
THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS
IMMEDIATELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
OVER THE REGION ON SUNDAY...THEN DRIER AIR WILL BRIEFLY
LOWER CHANCES FOR STORMS ON MONDAY. SCATTERED AFTERNOON AND
EVENING STORMS WILL AGAIN BE THE RULE TUESDAY THROUGH
FRIDAY. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MCMICHAEL
In the hours before
Special weather statement, May 19, 5:25 PM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
625 PM EDT SAT MAY 19 2012
FLZ065-192300-
LEE-
625 PM EDT SAT MAY 19 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR FORT MYERS SHORES...OR 8 MILES NORTHEAST OF FORT
MYERS...MOVING SOUTHEAST AT 20 MPH...WILL AFFECT FORT MYERS SHORES...
TICE...GATEWAY AND LEHIGH ACRES...UNTIL 700 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 136 AND 143.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2667 8189 2677 8174 2671 8156 2652 8156
2646 8161
TIME...MOT...LOC 2224Z 309DEG 15KT 2667 8172Local storm report, May 19, 10:07 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1107 PM EDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO SAINT PETERSBURG 27.76N 82.67W
05/19/2012 PINELLAS FL BROADCAST MEDIA
POSSIBLE TORNADO AT RAND MOTEL LOCATED ON 34TH STREET
NORTH. PORTION OF ROOF TORN OFF AND TOSSED ONTO CARS
ADJACENT TO MOTEL. TIME ESTIMATED BY RADAR.
&&
JCMThunderstorm Wind, Pinellas
- When
- May 19, 10:48 PM EST
- Where
- Pinellas County, 0.67 mi ESE of Lealman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.816, -82.680
The Lealman Fire Department reported damage to an older hotel on the 4800 block of 34th Street North. The corner of the roof was taken off and damaged five cars in the parking lot. Damage in the area was isolated to this building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 19 to 21, 20122 deaths · 2 events
- Tornadoes and Hail in Kansas, May 19, 2012EF3 · 55 events
- Hail and Damaging Winds in Nebraska, May 19 to 20, 2012$11 million · 2 in hail · 27 events
- Hail in Kansas, May 19, 2012$325,000 · 1.5 in hail · 3 events
- Damaging Winds in Iowa, May 19, 2012$82,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Iowa, May 19, 2012$40,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Minnesota, May 19, 20121.75 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, May 19 to 20, 20122.75 in hail · 27 events
- Hail and Damaging Wind in Tennessee, May 19, 2012$2,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Nebraska, May 19, 20121.75 in hail · 19 events
- Hail in Kansas, May 19, 20122.5 in hail · 11 events
- Hail in Nebraska, May 19, 20121.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385396.